Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 49, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 10, 2020, 4:03 AM CDT. It took effect at Jun 10, 2020, 7:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2020, 4:03 AM CDT (09:03 UTC)
- In effect from
- Jun 10, 2020, 7:00 AM CDT
- Expired
- Jun 11, 2020, 1:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
996 WHUS73 KGRB 100903 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 403 AM CDT Wed Jun 10 2020 LMZ521-522-101715- /O.EXT.KGRB.GL.W.0011.000000T0000Z-200610T1200Z/ /O.NEW.KGRB.SC.Y.0049.200610T1200Z-200610T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 403 AM CDT Wed Jun 10 2020 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WHAT...For the Gale Warning, southwest winds 20 to 25 kt with gusts up to 35 kt and waves 2 to 4 ft. For the Small Craft Advisory, southwest winds 10 to 20 kt and waves 2 to 4 ft expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...For the Gale Warning, until 7 AM CDT this morning. For the Small Craft Advisory, from 7 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-101715- /O.EXT.KGRB.GL.W.0011.000000T0000Z-200610T1200Z/ /O.NEW.KGRB.SC.Y.0049.200610T1200Z-200611T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 403 AM CDT Wed Jun 10 2020 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT THURSDAY... * WHAT...For the Gale Warning, southwest winds 15 to 25 kt with gusts up to 35 kt and waves 7 to 10 ft. For the Small Craft Advisory, southwest winds 10 to 20 kt and waves subsiding to 3 to 5 ft expected. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, until 7 AM CDT this morning. For the Small Craft Advisory, from 7 AM this morning to 1 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
538 WHUS73 KGRB 101159 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 659 AM CDT Wed Jun 10 2020 LMZ521-522-101800- /O.EXP.KGRB.GL.W.0011.000000T0000Z-200610T1200Z/ /O.CON.KGRB.SC.Y.0049.200610T1200Z-200610T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 659 AM CDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt and waves 2 to 4 ft expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541>543-102000- /O.EXP.KGRB.GL.W.0011.000000T0000Z-200610T1200Z/ /O.CON.KGRB.SC.Y.0049.200610T1200Z-200611T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 659 AM CDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft expected. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...until 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
341 WHUS73 KGRB 101553 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1053 AM CDT Wed Jun 10 2020 LMZ521-522-101800- /O.CON.KGRB.SC.Y.0049.000000T0000Z-200610T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1053 AM CDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kts. Waves 2 to 4 ft expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI and Green Bay south of line from Oconto WI to Little Sturgeon Bay WI. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541>543-110000- /O.CON.KGRB.SC.Y.0049.000000T0000Z-200611T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1053 AM CDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 knots. Waves 4 to 7 ft expected. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
758 WHUS73 KGRB 102021 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 321 PM CDT Wed Jun 10 2020 LMZ541>543-110430- /O.CON.KGRB.SC.Y.0049.000000T0000Z-200611T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 321 PM CDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 knots. Waves 4 to 7 ft...subsiding to 2 to 4 ft late. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
595 WHUS73 KGRB 110158 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 858 PM CDT Wed Jun 10 2020 LMZ541>543-110600- /O.CON.KGRB.SC.Y.0049.000000T0000Z-200611T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 858 PM CDT Wed Jun 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 knots. Waves subsiding to 2 to 4 ft late. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 3:37 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 10, 3:37 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 337 AM CDT Wed Jun 10 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 336 AM CDT Wed Jun 10 2020 The remnants of Tropical Storm Cristobal moved across central Wisconsin around midnight and will move into Upper Michigan by daybreak. Rainfall ranged from around an inch in the east to between 2 and 3 inches in central and northcentral Wisconsin. Southwest winds gusted to 45 mph after the center of the system moved by. There should be a break in the precipitation through midday, then rain and scattered thunderstorms will return to the area in the afternoon and continue into the evening as a negatively upper trough and surface low move across the region. SPC has a marginal risk of severe storms east of highway 41. Forecast soundings suggest some potential for hail with fairly low wet bulb zero heights. Gusty winds also possible with inverted V soundings. An inch of rain is possible across the Fox Valley and Lakeshore, which could produce local urban and small stream flooding. Drier and cool air will arrive later tonight with lows a few degrees below average. Thursday should start out sunny, but convective clouds should form with cold air aloft. Scattered showers are a good bet across the north in the afternoon, especially in the Northwoods region, where low topped thunderstorms are also possible. .LONG TERM...Thursday Night Through Tuesday Issued at 336 AM CDT Wed Jun 10 2020 Rather quiet weather in the long term forecast. Cooler temperatures are expect this weekend with frost potential in the far north this weekend. Temperatures return to near normal by the start of the work week. Thursday night into Friday...Mid level shortwave moving across the western Great Lakes and added support from the LFQ of the upper jet will keep a slight chance of showers in the forecast Thursday night, mainly confined to northern WI at the moment. May need to extend the PoPs farther south in future updates, but overall expecting light showers with minimal accumulations by this point. Surface high pressure then builds in from the north which starts a dry stretch of weather. This weekend...Troughing along the coasts and ridging across the central U.S. will put WI in a northwest flow pattern. This will continue the dry weather, but below normal temperatures are also expected for a couple days. Low temps both Saturday and Sunday morning will be in the 40s, with some upper 30s possible across far northern WI. Will need to watch for the potential for frost headlines here. Highs on Saturday will be in the 60s, then a little warmer on Sunday in the upper 60s and lower 70s. Next week...Rising upper heights will allow for seasonal temperatures to return. Highs on Monday will be in the middle 70s away from the lake shore, and around 80 on Tuesday. Kept the forecast rain-free for now, as the overall pattern keeps the primary dynamics farther north across Canada. However, a few showers or thunderstorms here and there are possible at times, but confidence in any specifics is low this far out. && .AVIATION...for 06Z TAF Issuance Issued at 110 AM CDT Wed Jun 10 2020 Rain showers will end from south to north early this morning as the remnants of Tropical Storm Cristobal push through the area. Ceilings and vsbys will improve into the MVFR category as the rain ends. Additional showers are expected this afternoon and early evening as a low pressure system, cold front, and upper level trough push across the area. A few rumbles of thunder are also possible, but confidence/coverage too small to include in the TAFs. Gusty south to southwest winds will persist through the early morning hours across eastern WI, then diminish later this morning. Gusty northwest winds are expected for all the TAF sites behind the cold front in the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM CDT early this morning for WIZ022- 038>040-048>050-073-074. Beach Hazards Statement until noon CDT today for WIZ022-040-050. && SHORT TERM.....RDM LONG TERM......KLJ AVIATION.......Bersch
Hazardous weather outlook, Jun 10, 3:19 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 319 AM CDT Wed Jun 10 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 319 AM CDT Wed Jun 10 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The rain that fell last night will cause many rivers and streams to rise. Minor flooding is possible in some areas. Rain and scattered thunderstorms will return to the region this afternoon. Up to an inch of rain could fall across eastern Wisconsin this afternoon and evening. Minor flooding of urban areas and small streams is possible. Strong currents and dangerous swimming conditions are expected along Lake Michigan beaches through midday due to high waves. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Areas of frost are possible across far northern Wisconsin Friday and Saturday nights as temperatures are forecast to fall into the middle to upper 30s. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind gusts greater than 40 mph, rainfall amounts of one inch or greater, and any flooding. LMZ521-522-541>543-110830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 319 AM CDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected on the bay through early afternoon, and along Lake Michigan through late this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability of widespread hazardous weather is low. RDM/KLJ
In the hours before
Local storm report, Jun 9, 10:34 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1034 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HEAVY RAIN MERRILL 45.18N 89.68W
06/09/2020 M1.80 INCH LINCOLN WI TRAINED SPOTTER
SINCE 530 PM.
1015 PM HEAVY RAIN 7 W MERRILL 45.18N 89.82W
06/09/2020 M1.67 INCH LINCOLN WI COCORAHS
PAST 4.5 HOURS
&&
BERSCHLocal storm report, Jun 9, 11:53 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HEAVY RAIN RHINELANDER 45.63N 89.41W
06/09/2020 M1.71 INCH ONEIDA WI BROADCAST MEDIA
AT WJFW-TV
&&
BERSCHLocal storm report, Jun 9, 11:57 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1157 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HEAVY RAIN 2 SE POLONIA 44.54N 89.38W
06/09/2020 M1.29 INCH PORTAGE WI PUBLIC
FROM SOCIAL MEDIA
&&
BERSCHLocal storm report, Jun 10, 12:03 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1203 AM CDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN PLOVER 44.45N 89.53W
06/10/2020 M1.46 INCH PORTAGE WI CO-OP OBSERVER
SINCE 430 PM
&&
BERSCHLocal storm report, Jun 10, 2:17 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
217 AM CDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM NON-TSTM WND GST APPLETON 44.26N 88.40W
06/10/2020 M46 MPH OUTAGAMIE WI AWOS
0115 AM NON-TSTM WND GST OSHKOSH 44.01N 88.55W
06/10/2020 M47 MPH WINNEBAGO WI ASOS
0206 AM NON-TSTM WND GST GREEN BAY 44.51N 88.00W
06/10/2020 M46 MPH BROWN WI ASOS
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:10 PM CDT | Special Weather Statement | GRB | Manitowoc | 35 min |
| Jun 10, 2:44 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 46 min |
| Jun 10, 3:21 PM CDT | Special Weather Statement | GRB | Calumet | 54 min |
| Jun 10, 4:18 PM CDT | Special Weather Statement | GRB | Brown, Calumet | 57 min |
| Jun 10, 4:49 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 5 hr |
| Jun 10, 5:34 PM CDT | Areal Flood Advisory | GRB | Door, Kewaunee, Manitowoc | 4 hr |
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.